Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 76, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 10, 2020, 7:17 PM EDT for Coshocton County, Guernsey County, Muskingum County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2020, 7:17 PM EDT (23:17 UTC)
- Expired
- Jun 10, 2020, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 141 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 6:51 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:38 PM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 1:38 PM EDT, 5 hours 39 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 138 PM EDT Wed Jun 10 2020 .SYNOPSIS... A cold front will support scattered thunderstorms this evening. Some storms may be severe. Dry weather will return Thursday under building high pressure, with temperature returning to near average through the end of the week. && .NEAR TERM /THROUGH TONIGHT/... Despite sfc observations showing temperatures in the mid 80s alongside dewpoints in the upper 60s to low 70s in the warm sector across the forecast area, warm air aloft has kept a lid on convection so far today and should largely continue to do so over the course of the afternoon. An isolated storm cannot completely ruled out (primarily along the ridges) but widespread thunderstorm development should hold off until the cold front approaches and crosses the region this evening. Effective shear and instability will increase as the associated negatively tilted trough tracks east this afternoon and evening and a line of storms capable of producing damaging wind is anticipated this evening as the aforementioned cold front crosses. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Dry conditions return on Thursday with building high pressure behind the front. It will be noticeably more comfortable with dewpoints back down into the 50s and daytime highs in the upper 70s. A weak front is progged to drop south over the area later on Friday but conditions should remain largely dry with limited moisture...mainly just resulting in increased cloud coverage. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A persistent upper trough/low is expected to remain across most of the Eastern CONUS through the long term period. A sfc ridge under the trough/low should maintain mainly dry weather through much of the period, though slight to low rain chances are possible on occasion as waves rotate around the low. Cooler than average temperatures should recover to seasonable levels toward mid week. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... Expect VFR conditions before showers and thunderstorms develop out ahead of an approaching front this evening. .Outlook... VFR will largely prevail through the next several days. && .CLIMATE... Record high temperature for June 10: PIT...94F (1911) ZZV...95F (1911) MGW...98F (1933) DUJ...87F (2012, 1984) HLG...94F (1936) PHD...93F (1999) && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 10, 1:05 PM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 105 PM EDT Wed Jun 10 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-111715- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 105 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. There is a slight risk of severe storms this evening with the approach and passage of a cold front. Damaging winds will be the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 10, 5:58 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
558 PM EDT Wed Jun 10 2020
PAZ031-075-102230-
Greene-Fayette-
558 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT EASTERN GREENE AND SOUTHWESTERN FAYETTE COUNTIES...
At 558 PM EDT, a strong thunderstorm was located 7 miles southwest of
Fairdale, or 8 miles southeast of Waynesburg, moving north at 40 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Masontown... Fredericktown-Millsboro...
Fairdale... Jefferson Boro...
Point Marion... Isabella...
Deemston... Bobtown...
Republic... Nemacolin...
Carmichaels... Rices Landing...
This includes Interstate 79 in Pennsylvania between mile markers 0
and 14.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3999 8013 3999 8009 4001 8006 4000 8004
3999 8005 3998 8005 3997 8004 3998 8003
3998 8002 3999 7999 4001 7999 4001 7996
3999 7995 4000 7993 3999 7975 3972 7989
3972 8019
TIME...MOT...LOC 2158Z 197DEG 35KT 3981 8006
RACKLEYSpecial weather statement, Jun 10, 6:27 PM EDT, 50 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 627 PM EDT Wed Jun 10 2020 PAZ021-029-073-075-102300- Westmoreland-Washington-Allegheny-Fayette- 627 PM EDT Wed Jun 10 2020 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT SOUTHEASTERN WASHINGTON...SOUTHEASTERN ALLEGHENY... SOUTHWESTERN WESTMORELAND AND NORTHWESTERN FAYETTE COUNTIES... At 627 PM EDT, a strong thunderstorm was located near California, or 14 miles west of Connellsville, moving north at 40 mph. Wind gusts up to 55 mph and small hail are possible with this storm. Locations impacted include... Pittsburgh... Monroeville... Greensburg... McKeesport... Jeannette... West Mifflin... Murrysville... Wilkinsburg... Munhall... Jefferson Hills... North Versailles... Swissvale... This includes the following highways... Interstate 70 in Pennsylvania between mile markers 36 and 56. Pennsylvania Turnpike between mile markers 58 and 74. Interstate 376 in Pennsylvania between mile markers 75 and 78. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4000 7973 4003 7997 4044 7992 4040 7952 TIME...MOT...LOC 2227Z 197DEG 34KT 4009 7984 RACKLEY
Local storm report, Jun 10, 6:51 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
651 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL WEBSTER 40.18N 79.85W
06/10/2020 E1.50 INCH WESTMORELAND PA TRAINED SPOTTER
HAIL REPORTED BY SPOTTER
&&
EVENT NUMBER PBZ2001051
SKHLocal storm report, Jun 10, 6:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG CRESTVIEW 40.18N 79.86W
06/10/2020 WASHINGTON PA TRAINED SPOTTER
SIDING RIPPED OFF A BUILDING; PART OF ROOF BLOWN OFF.
&&
EVENT NUMBER PBZ2001052
SKHLocal storm report, Jun 10, 6:58 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG FAYETTE CITY 40.10N 79.84W
06/10/2020 FAYETTE PA 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN ACROSS THE AREA.
&&
EVENT NUMBER PBZ2001053
SKHLocal storm report, Jun 10, 7:08 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
708 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM NON-TSTM WND DMG 1 NNE NORTH BELLE VERNO 40.14N 79.86W
06/10/2020 WESTMORELAND PA 911 CALL CENTER
MULTIPLE TREES/ POWER LINES DOWN.
&&
EVENT NUMBER PBZ2001054
SKHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:58 PM EDT | Special Weather Statement | PBZ | Greene | 32 min |
| Jun 10, 6:27 PM EDT | Special Weather Statement | PBZ | Westmoreland | 33 min |
| Jun 10, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 31 min |
| Jun 10, 7:38 PM EDT | Special Weather Statement | PBZ | Armstrong | 37 min |
| Jun 10, 7:41 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 49 min |
| Jun 10, 7:59 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 46 min |
| Jun 10, 5:24 PM EDT | Special Weather Statement | PBZ | Monongalia | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.